NATIONAL BUREAU OF ECONOMIC RESEARCH
NATIONAL BUREAU OF ECONOMIC RESEARCH

Solving Nonlinear Stochastic Growth Models: A Comparison of Alternative Solution Methods

John B. Taylor, Harald Uhlig

NBER Working Paper No. 3117 (Also Reprint No. r1447)
Issued in September 1989
NBER Program(s):   EFG

The purpose of this paper is to report on a comparison of several alternative numerical solution techniques for nonlinear rational expectations models. The comparison was made by asking individual researchers to apply their different solution techniques to a simple representative agent, optimal, stochastic growth model. Decision rules as well as simulated time series are compared. The differences among the methods turned out to be quite substantial for certain aspects of the growth model. Therefore, researchers might want to be careful not to rely blindly on the results of any chosen numerical solution method in applied work.

download in pdf format
   (330 K)

download in djvu format
   (258 K)

email paper

Machine-readable bibliographic record - MARC, RIS, BibTeX

Document Object Identifier (DOI): 10.3386/w3117

Published: Journal of Business & Economic Statistics, Vol. 8, No. 1, pp. 1-17, (January 1990). citation courtesy of

 
Publications
Activities
Meetings
NBER Videos
Themes
Data
People
About

National Bureau of Economic Research, 1050 Massachusetts Ave., Cambridge, MA 02138; 617-868-3900; email: info@nber.org

Contact Us